by now everyone knows that vtpharmgirl, JoAnne is my daughter. I was just reading the postings. I was on Lipitor for a long time, when my doctor took me off and put me on a nerve pill. I believe works better.
I am on so many pills, not having control over them I have my medications filled by my pharmacy and deliverd to me every week.
With JoAnnes help, support, and caring, she has seen me at my worst. Fighting not to take something, refusing...she got her way though lol Her visits here when I need her have been so great. She gives an understanding to the meds I take. What and what not to mix together. Other types of meds to look into to help.
On my journey of health problems, she has given me her support, and loving advice.
She is my best friend, an Angel to me, I could not or would not ask for more. She is my ground-hog baby:) lol Believe me the day she was born, she was so anxious, she flew out of me like a greased seal lol
That is fantastic that you are down to 3 meds, POSEY440! It takes time and changes in eating,habits and mindset to accomplish that. Great job! I am just beginning with vitamins...I am doing great taking multivitamins! I'd like to explore grape seed extract and glucosamine..but haven't yet!
current weight: 250.0
Fitness Minutes: (101,619) Posts: 12,964 1/24/10 7:22 P
Have a great cruise. i was on that med for over 10 years. i just stopped since I have been here. Was for the PPS, but I could only take it at night, put me right to sleep. I was on 9 meds when I started this I am on only 3 now, and I feel so much better. i do take a lot of vitamins. I went on cruise once to Encinada spelled it wrong I think it is in Mexico was a small 3 day thing but I loved it. Also did a one day 3 day one to Bahamas. Want to go to Hawaii on cruise of all the islands that is my dream. Sorry I have terrible spelling even spell check cannot figure out what I am trying to say, be patient with me.
All in good time...and with the help of my friends.
A simple reminder is to set a kitchen timer to go off for your next dose. It goes off and you take your neurontin...but make sure to set it for the next dose in 8 hours. A kitchen timer that is small is perfect because you can put it in your purse or clip it to your jean pocket (I like the Pampered Chef ones or something like it). The Neurontin helps in many ways ~ neuro for the nervous system with it..the flashing lights in your eyelids is a neurologic symptom such as a optic migraine (who knew!) .. it could always be something more serious so make sure to get it checked out. The first time I had those "lightening storms" I was married and I thought my ex-husband was pickin on me by shining a light by my eyes....then I heard his snoring.....
Wow!!! VT you are a brand new member. You sound like you have been on Spark forever. Welcome to Spark People.
Where will you catch the ship to go to Skagway? I live in the great Pacific Northwest and have also harbored a desire to cruise to Alaska, but hubby's health has prevented us from even driving to the coast (60 minutes away) for the last couple of years.
Your Spark name is still a mystery to me, but don't tell me yet how you came up with it. Let me see if I can make some more wild guesses.
I actually love the gabapentin. Wish I had known you when I first started it. I was sleeping the day away. I finally cut back and only take it in the evening. In addition to damping down the back pain, I get a wonderful nights sleep.
The only thing is that if I forget to take it, I am wide awake all night. I hope my doctor will allow me to continue with it when this prescription runs out. The good nights sleep is a real perk.
The other side effect that I like is that it cut back on all the flashing lights behind my eyelids. I could really get quite the electrical storm going in my head and sometimes it was distracting. Now the brain seems to be firing much more calmly.
I hated the Lipitor when I took it before, but I can't remember why. I guess I will find out when I pick up my prescription tomorrow.
Well, I think I shall go find what foods besides oatmeal lower cholesterol. Thank you for your support. I will have to also check out your spark page to see if you live on a farm in Vermont. I love a good mystery.
Gabapentin/Neurontin is an interesting drug. If you can tolerate the drowziness from it and get to a therapeutic dose it is a great drug! It is hard to begin a new therapy when things seem to have been going well. But diet and exercise may not be enough but they are the best place to start! Best of luck to you ... :)
Hang in there. I know the therapy is not great, but you are right the prognosis is so much better with the medication.
My stepson also has MS. Luckily his wife works at a hospital, so he does not have to give himself the shots.
For me it is the thyroid medication. I have gotten good with it, but struggle with the gabbapentin for the nerve pain, and now I have to start Lipitor for cholesterol. Use to pride myself on my low cholesterol numbers. This just makes me pout. I guess I need to start watching what I eat.
Throughout this journey to better health many of us are on medications for various diseases,side effects and other concerns. I understand the benefits to taking medication as prescribed but like others I skip, forget and misplace my medication. However, this habit can be quite damaging. The effects may not be seen immediately but will be seen at some point. I have Multiple Sclerosis and know that when I miss a shot or decide to take a "break" from my injections that in the long run I will be questioning the progression of my disease~ what if I didn't stop or would I be at this stage if I stayed on therapy??
Non-compliance is: not filling prescriptions initially, not refilling prescriptions when due, taking wrong medications at the wrong time, stopping medications when the doctor didn't advise you to, taking a wrong dose, skipping doses or even taking someone elses medication. The last point is a point to consider in another topic :).
When confronted with a decision to begin a therapy, make sure to ask all questions to the doctor or pharmacist prior to agreeing to start a new medication. This not only avoids being labeled as a non-compliant patient but opens up a conversation between your health care provider and you. If you have difficulties managing your prescriptions ~ Talk to your pharmacist. There are many different techniques, tools and resources to assist in that area. So for now I am on therapy...a shot every other day. Too bad it wasn't a more tastier treat.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.